Alert archive / New Hampshire / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Gray, ME
NWS Gray, ME issued this flash flood watch at Aug 1, 2021, 3:51 AM EDT for 6 counties in New Hampshire. It took effect at Aug 1, 2021, 5:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 3:51 AM EDT (07:51 UTC)
- In effect from
- Aug 1, 2021, 5:00 PM EDT
- Expired
- Aug 2, 2021, 3:21 AM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
- Flood severity
- None
Counties Cheshire County, NH, Coos County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 133 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WGUS61 KGYX 010751 FFAGYX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Gray ME 351 AM EDT Sun Aug 1 2021 .A quick-hitting wave of low pressure will cross New England tonight bringing rain and storms to the area. Total rainfall amounts between a half of an inch to 1.5 inches are expected for the upper Connecticut River Valley into the White and western Maine mountains. Locally higher amounts of 2 to 3 inches are possible in southeast-facing upslope regions, and where storms train through the same area repeatedly. Recent rains have left portions of western New Hampshire vulnerable to additional heavy rainfall, which may result in flash flooding. NHZ003-005-007-012000- /O.NEW.KGYX.FF.A.0004.210801T2100Z-210802T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Grafton-Southern Grafton-Sullivan- Including the cities of Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, and Charlestown 351 AM EDT Sun Aug 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Gray has issued a * Flash Flood Watch for Portions of central and northern New Hampshire, including the following areas, in central New Hampshire, Sullivan. In northern New Hampshire, Northern Grafton and Southern Grafton. * From this afternoon through late tonight. * A wave of low pressure crosses New England tonight with showers and thunderstorms. Between a half and 1.5 inches of rain are expected, although localized amounts of 2-3 inches are possible with training cells and upslope enhancement. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MEC
4 follow-up statements
373 WGUS61 KGYX 011647 FFAGYX Flood Watch National Weather Service Gray ME 1247 PM EDT Sun Aug 1 2021 .A quick-hitting wave of low pressure will cross New England tonight bringing rain and storms to the area. Total rainfall amounts between a half of an inch to 1.5 inches are expected for the upper Connecticut River Valley into the White and western Maine mountains. Locally higher amounts of 2 to 3 inches are possible in southeast-facing upslope regions, and where storms train through the same area repeatedly. Recent rains have left portions of western New Hampshire vulnerable to additional heavy rainfall, which may result in flash flooding. NHZ003-005-007-020100- /O.CON.KGYX.FF.A.0004.210801T2100Z-210802T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Grafton-Southern Grafton-Sullivan- Including the cities of Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, and Charlestown 1247 PM EDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central and northern New Hampshire, including the following areas, in central New Hampshire, Sullivan. In northern New Hampshire, Northern Grafton and Southern Grafton. * From 5 PM EDT this afternoon through late tonight. * A wave of low pressure crosses New England tonight with showers and thunderstorms. Between a half and 1.5 inches of rain are expected, although localized amounts of 2-3 inches are possible with training cells and upslope enhancement. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SJ
117 WGUS61 KGYX 011836 FFAGYX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Gray ME 236 PM EDT Sun Aug 1 2021 NHZ002-008-011-015-020245- /O.EXA.KGYX.FF.A.0004.210801T2100Z-210802T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Coos-Merrimack-Cheshire-Western And Central Hillsborough- Including the cities of Berlin, Dummer, Milan, York Pond, Lancaster, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 236 PM EDT Sun Aug 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Gray has expanded the * Flash Flood Watch to include Portions of central, northern, and southern New Hampshire, including the following areas, in New Hampshire, Western And Central Hillsborough. In central New Hampshire, Merrimack. In northern New Hampshire, Southern Coos. In southern New Hampshire, Cheshire. * Through late tonight. * Locally heavy rainfall is expected overnight with possibly an embedded thunderstorm or two. A half to one and a half inches inches of rain may fall in the watch area with locally amounts over two inches possible. This rainfall would be sufficient to allow for localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NHZ003-005-007-020245- /O.CON.KGYX.FF.A.0004.210801T2100Z-210802T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Grafton-Southern Grafton-Sullivan- Including the cities of Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, and Charlestown 236 PM EDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central and northern New Hampshire, including the following areas, in central New Hampshire, Sullivan. In northern New Hampshire, Northern Grafton and Southern Grafton. * Through late tonight. * Locally heavy rainfall is expected overnight with possibly an embedded thunderstorm or two. One to two inches of rain may fall in the watch area with locally up to three inches possible. This rainfall would be sufficient to allow for localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JC
199 WGUS61 KGYX 020244 FFAGYX Flood Watch National Weather Service Gray ME 1044 PM EDT Sun Aug 1 2021 NHZ002-003-005-007-008-011-015-021000- /O.CON.KGYX.FF.A.0004.000000T0000Z-210802T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Coos-Northern Grafton-Southern Grafton-Sullivan- Merrimack-Cheshire-Western And Central Hillsborough- Including the cities of Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 1044 PM EDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... The Flash Flood Watch continues for * Portions of central, northern, and southern New Hampshire, including the following areas, in New Hampshire, Western And Central Hillsborough. In central New Hampshire, Merrimack and Sullivan. In northern New Hampshire, Northern Grafton, Southern Coos and Southern Grafton. In southern New Hampshire, Cheshire. * Until 6 AM EDT Monday. * Rain will continue to move through the area for the next few hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MBC
498 WGUS61 KGYX 020721 FFAGYX Flood Watch National Weather Service Gray ME 321 AM EDT Mon Aug 2 2021 NHZ002-003-005-007-008-011-015-020830- /O.CAN.KGYX.FF.A.0004.000000T0000Z-210802T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Coos-Northern Grafton-Southern Grafton-Sullivan- Merrimack-Cheshire-Western And Central Hillsborough- Including the cities of Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 321 AM EDT Mon Aug 2 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of central, northern, and southern New Hampshire, including the following areas, in New Hampshire, Western And Central Hillsborough. In central New Hampshire, Merrimack and Sullivan. In northern New Hampshire, Northern Grafton, Southern Coos and Southern Grafton. In southern New Hampshire, Cheshire. has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ MBC
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 11:50 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 31, 11:50 PM EDT, 4 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 1150 PM EDT Sat Jul 31 2021 .SYNOPSIS... An upper level low pressure system will move southeast tonight, reaching the Great Lakes region during the overnight hours. Clouds will lower and thicken on Sunday as the trough moves east and low pressure forms along the Mid Atlantic coastline. This system will cross the region Sunday night into Monday, bringing more precipitation to the region. Drier air will follow on Tuesday and Wednesday. A trough of low pressure along the Eastern Seaboard will bring showers back to the region by late in the work week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Update...Minor changes to reflect latest observational trends. Previous discussion...Mainly clear skies will continue through this evening as much if not all of the CU dissipate after sunset with the loss of heating. Some mid and high level cloudiness may enter portions of New Hampshire and western Maine later at night as an upper level low crosses over the Great Lakes and heads east. Some patchy late night fog may develop over the northern valleys if the clouds hold off for a late enough period. It will be another cool night as temperatures will fall off quickly during the evening hours with a period of radiational cooling. Temperatures will drop into the 40s across the north with lower to mid 50s over the south. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... 12Z model run continues to have better agreement from model to model in regards to the evolution and track of the upper level low over the Great Lakes and cyclogenesis along the Mid Atlantic and off the Northeast coast. The timing in the precipitation indicates showers enter the region late in the day from west to east. Sufficient instability may allow for a few thunderstorms in New Hampshire. Temperatures will remain in the 70s for highs, however northern areas may not make it out of the 60s. This precipitation continues Sunday night as the upper level trough approaches the region and low pressure passes just east of the Gulf of Maine. A few of the showers may be heavy as dynamics remain relatively strong for this time of the year. Training in some of the cells may occur as well. It appears that the heaviest rain will fall over northern areas, however any precipitation entering southern New Hampshire will need to be monitored closely as Flash Flood Guidance values remain very low. As the upper level and surface systems exit on Monday, the chance for showers will gradually decrease with time. Temperatures will remain below normal for this time of the year with highs only in the 60s and 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... A rather unsettled weather pattern to continue in the long term part of the forecast as front stalls off the east coast allowing for waves of low pressure to energize rainfall chances as they move along the front. The extent of this rain will be determined by just how far off the coast the boundary stalls. Looking at the daily's: Low pressure will continue to exit east of the area Monday night. A cold front associated with this system will stall east of the area on Tuesday while a weak area of high pressure builds over the area. This will allow for drier conditions on Tuesday. Waves of low pressure will start to form on the stalled front along the southeast coast Tuesday night and start moving northeast along the front Wednesday. Currently it looks like the first wave will track far enough offshore to allow for another mostly dry day on Wednesday...although a weak disturbance may result in some mountain showers and thunderstorms. Yet another wave will move north Late Thurday/Friday...this one looks to track bit further west which would increase the rain threat along the coastal plain during this period. Weak high pressure tries to build back in as the front drifts a little further offshore Saturday however a few showers can't be ruled out. Temperatures will be at or below normal for much of the week with some signs of warming Saturday. It should be noted that timing of waves on a stalled front several days in advance can be problematic and thus while confidence in the overall pattern is high, timing and exact track of waves of low pressure and rain have lower confidence. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... Short Term...Mainly VFR conditions tonight across the region. However, there may be some late night fog across the northern valleys if the clouds are delayed entering the region. VFR conditions expected on Sunday, however ceilings may drop to MVFR during the afternoon as clouds thicken and lower over western portions of the forecast area. Showers and scattered thunderstorms are possible over westernmost New Hampshire later in the day. This precipitation will expand east Sunday night into Monday with areas of IFR conditions, especially over northern portions. Long Term...MVFR to VFR conditions Monday Night through Wednesday. Areas of IFR along coastal sections late Thursday in areas of rain and fog as low pressure moves through the Gulf of Maine. && .MARINE... Short Term...Low pressure will develop along the Mid Atlantic coastline on Sunday. South to southeasterly wind gusts may exceed 20 kts along portions of the outer waters by Sunday night. Winds will back to the west during the day Monday and diminish with time. Seas to remain mainly in the 2 to 3 foot range. Long Term...Conditions below SCA levels however there will be areas of reduced visibility in areas of fog and showers developing on Thursday. && .HYDROLOGY... The Suncook River at North Chichester has fallen below flood stage and will continue to fall this evening. Flood warning has been cancelled. Water levels will remain high along with the possibility for more rain Sun night into Mon. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Legro
Hazardous weather outlook, Jul 31, 3:11 PM EDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 311 PM EDT Sat Jul 31 2021 MEZ007>009-NHZ001>003-005-007-011915- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Southern Grafton-Sullivan- 311 PM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Widespread showers and isolated thunderstorms will develop late Sunday into Monday. Locally heavy downpours are likely with rainfall amounts over an inch possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ004-006-008>015-011915- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Carroll- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 311 PM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-011915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 311 PM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:36 PM EDT | Special Weather Statement | GYX | Sullivan | 24 min |
Nearby
Flash Flood Watches in New Hampshire, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.